In English. Summaries in Estonian

Proceedings of the Estonian Academy of Sciences.

Physics * Mathematics


Volume 55 No. 3 September 2006


Special issue on trilinear forms in Hilbert space and other topics
Guest editors M. Cwikel, J. Peetre, S. Silvestrov

Preface; 139–140

(full article in PDF format)

Jaak Peetre

Interpolation classes, operator and matrix monotone functions; 141–145

(full article in PDF format)

Yacin Ameur, Sten Kaijser, and Sergei Silvestrov

Abstract. Connections between interpolation spaces, Pick functions, and matrix monotone functions are investigated. Characterizations, inclusion results, open problems, and conjectures on these function classes and their interrelations are presented.

Key words: interpolation spaces, matrix monotone functions.


Interpolatsiooni klassid, operaatorid ja maatriksmonotoonsed funktsioonid

On uuritud seost interpolatsiooni ruumide, Picki funktsioonide ja maatriks-monotoonsete funktsioonide vahel. On esitatud nende funktsioonide klasside karakteriseerimisi, sisestamistulemusi, lahtisi probleeme ning hüpoteese ja samade klasside vastastikuseid seoseid.

Interpolation of approximation spaces with nonlinear projectors; 146–149

(full article in PDF format)

Irina Asekritova

Abstract. Approximation spaces defined by multiparametric approximation families with possible nonlinear projectors are considered. It is shown that a real interpolation space for a tuple of such spaces is again an approximation space of the same type.

Key words: interpolation functor, approximation space, K-functional.


Aproksimatsiooniruumid mittelineaarsete projektoritega ja nende interpolatsioon

On vaadeldud mitmest parameetrist sõltuvate parvede võimalike mitte-lineaarsete projektorite poolt defineeritud aproksimatsiooniruume. On näidatud, et selliste ruumide iga reaalne interpolatsiooniruum moodustab jälle sama tüüpi aproksimatsiooniruumi.

Quaternary binary trilinear forms of norm unity; 150–158

(full article in PDF format)

Bo Bernhardsson, Fernando Cobos, Thomas Kühn, Daniel Mondoc,

and Jaak Peetre

Abstract. So far trilinear forms have mostly been considered in low dimensions, in particular the dimension two (binary) case, and when the ring of scalars  is either the real numbers  or the complex ones  The main aim in both situations has been to decide when a normalized form has norm unity. Here we consider the case of quaternions,  This note is rather preliminary, and somewhat experimental, where the computer program Mathematica plays a certain role. A preliminary result obtained is that the form has norm unity if and only if the discriminant of a certain 5-dimensional quadratic form has all its principal minors non-negative. We found also a rather unexpected similarity between the noncommutative case of  and the commutative one of  and

Key words: trilinear form, quaternion, discriminant, principal minor.


Ühiknormiga kvaternaarsetest binaarsetest kolmlineaarsetest vormidest

Siiani on enamik trilineaarsete vormidega töödest olnud suunatud madala dimensiooniga vormidele, eriti kahedimensionaalsele ehk binaarsele juhule. Skalaaride ring  on siin kas reaalsed numbrid  või kompleksnumbrid  Põhieesmärgiks on mõlemas situatsioonis otsustada, millal normaliseeritud vormi norm on ühik. On vaadeldud kvaternioonide juhust  Artiklis esitatu on üsna ajutine ja osalt eksperimentaalne. Puudub täiuslik lõpptulemus, kuid ajutiseks tulemuseks on see, et vorm on ühiknormiga parajasti siis, kui teatud 5-dimensionaalse ruutvormi diskriminandi kõik peamiinorid osutuvad mittenegatiivseteks. On avastatud ootamatu seos mittekommutatiivse juhu  ja kommutatiivse juhu vahel. Viimasel juhul on skalaaride ring kas  või

On interpolation of the measure of noncompactness; 159–163

(full article in PDF format)

Fernando Cobos, Luz M. Fernández-Cabrera, and Antón Martínez

Abstract. We revised the known results on interpolation of the measure of noncompactness and we announce a new approach to establishing the interpolation formula for the real method.

Key words: real interpolation, measure of noncompactness.


Mittekompaktsuse mõõdu interpoleerimine

On revideeritud tuntud tulemusi mittekompaktsuse mõõdu interpoleerimise kohta. On esitatud uus lähenemine interpolatsiooni valemi tõestamiseks reaalse meetodi puhul.

Complex interpolation of compact operators: an update; 164–169

(full article in PDF format)

Michael Cwikel and Svante Janson

Abstract. After 41 years it is still not known whether an operator acting on a Banach pair and which acts compactly on one or both of the “endpoint” spaces also acts compactly on the complex interpolation spaces generated by the pair. We report some recent steps towards solving this and related problems.

Key words: complex interpolation, compact operator.

Operaatorite komplekssest interpolatsioonist: täiendus

Juba 41 aastat pole ikka veel teada, kas operaator, mis toimib teatud Banachi paari peal ja on kompaktne ühes või mõlemas lõpp-punktis, toimib kompaktselt selle paari poolt tekitatud interpolatsiooni ruumide peal. On antud ülevaade selle ja sarnaste probleemide lahendamise mõnest täiendusest.

Calderón–Zygmund type decompositions and applications; 170–173

(full article in PDF format)

Natan Kruglyak

Abstract. In the paper a variant of the abstract approach to the Calderón–Zygmund type decompositions is considered. Applications to K-closedness of spaces of analytic functions are given.

Key words: Calderón-Zygmund decomposition, real interpolation.


Calderóni–Zygmundi-tüüpi dekompositsioonidest ja nende rakendamisest

On vaadeldud varianti abstraktsest lähenemisest Calderóni–Zygmundi-tüüpi dekompo-sitsioonidele. On antud rakendused K-kinnisusele analüütilistest funktsioonidest moodustatud ruumides.

Embedding constants of trilinear Schatten–von Neumann classes; 174–181

(full article in PDF format)

Thomas Kühn and Jaak Peetre

Abstract. For real Hilbert spaces Hi with 2 ≤ dim Hi ≤ 4   we determine the norm of the embedding B(H1,H2,H3) → S1(H1,H2,H3) of trilinear Schatten–von Neumann classes.

Key words: trilinear Schatten–von Neumann classes, embeddings.


Sisestamiskonstandid kolmelineaarsete Schatteni–von Neumanni klasside jaoks

Reaalsete Hilberti ruumide Hi jaoks, kusjuures 2 ≤ dim Hi ≤ 4    on määratud sisestamise B(H1,H2,H3) → S1(H1,H2,H3)  norm kolmelineaarsete Schatteni–von Neumanni klasside puhul.

Carlson’s inequality and interpolation; 182–188

(full article in PDF format)

Leo Larsson and Lars-Erik Persson

Abstract. In this survey, we explain and discuss some recent results concerning the close connection between Carlson type inequalities and interpolation theory. In particular, we point out that a fairly general Carlson type inequality can be used to extend the usefulness of the Gustavsson–Peetre  interpolation method.

Key words: inequalities, Carlson’s inequality, interpolation, Peetre J functional, ± method, Brudnĭ–Kruglyak construction.


Carlsoni mittevõrdus ja interpolatsioon

On käsitletud tihedat ühendust Carlsoni-tüüpi mittevõrduse ja interpolatsiooniteooria vahel. Eriti on juhitud tähelepanu asjaolule, et üht kaunis üldist Carlsoni-tüüpi mittevõrdust võib kasutada Gustavssoni–Peetre  interpolatsioonimeetodi kasulikkuse üldistamise juures.



Semigroups and Automata. SELECTA Uno Kaljulaid (1941–1999). Edited by Jaak Peetre (Lund, Sweden) and Jaan Penjam (Tallinn, Estonia), 2006, IOS Press, Amsterdam. ISBN 1-58603-582-7; 189–191

(full article in PDF format)

Ülo Lumiste



Annual award of the Estonian Physical Society; 192

(full article in PDF format)